Facebook Pixel
EmpowHER Guest
Q: 

Birth Control/ Pregnancy question

By Anonymous March 8, 2012 - 9:04am
 
Rate This

Is it possible to ovulate on birth control? Last week, exactly two weeks before my expected withdrawal bleed I felt like I was ovulating. I was having pelvic pain and breast tenderness- the breast tenderness is still there now, a week later, but it has decreased. I also checked my cervix and at the onset last week, it felt low and open and there was a lot of white mucus which is a change from before. Just wondering if it could be because my low dose birth control isn't working like it should (i'm on Lo Loestrin FE). Btw I take my pills everyday within half an hour of each other and have never missed a pill- The only thing that did change is a supplement that I started taking. Last week from Mon- Thurs I started taking psyillium husk before going to bed (as a fiber supplement), about 15/20 mins after taking my pill. The pharmacist didn't tell me that they could interact and now I'm reading that the husk could have delayed the absorption of the pill. I started feeling the cramping/pelvic on the Friday after, I did however not have any bleeding. I'm just wondering what's going on because I've never had mid cycle pain like this, and my breasts are still very tender. If it's pregnancy related, would a test be accurate by now? Also, I've heard that psyllium husk has soy which has estrogen, could it mean that for those few days my estrogen levels were increasing? Please advise, thanks.

Add a Comment9 Comments

HERWriter Guide

Hi Anon

I cannot tell you if these are side effects from the Pill OR the supplements you are taking. The only way to know this would be to stop one, continue the other and see what happens. Then vice versa. It's best to continue taking the Pill as you are, stop the supplements for now (they are not necessary, the Pill is more importnat if you don't want to get pregnant.) I think you may have stopped them already which is probably wise.

If you have found out that the supplement may hinder absorbtion of medications, and you are on medication (as you are) then you should not be taking it.

I cannot tell you at all if you ovulated, I would have no way of knowing this. I'm sorry I cannot be of more help in that regard.

Best,

~Susan

March 9, 2012 - 8:44pm
EmpowHER Guest
Anonymous

I have looked up other side affects and if any, they are gastrointestinal. My issue here is that I've been having a lot of breast tenderness so I don't think that would be related to a GI symptom. This is my 3rd month on the pill, could it be due to an adjustment going on there?

March 8, 2012 - 1:12pm
HERWriter Guide (reply to Anonymous)

Hi again

It may be your body's reaction to the pill but it also sounds like your supplements could be causing your discomfort. As to your breast tenderness (you didn't mention this before) that could be due to the pill as this is one of the side effects of birth control.

Susan

March 8, 2012 - 1:46pm
EmpowHER Guest
Anonymous (reply to Susan Cody)

Hi Susan,
Could you please respond to my follow up?
Thank you!!

March 9, 2012 - 8:01pm
EmpowHER Guest
Anonymous (reply to Susan Cody)

Hi Susan,
Could you please respond to my follow up?
Thank you!!

March 9, 2012 - 7:52pm
EmpowHER Guest
Anonymous (reply to Susan Cody)

Hi Susan,
Sorry about that- in my initial question I stated that I was having both pelvic pain and breast tenderness " I was having pelvic pain and breast tenderness- the breast tenderness is still there now, a week later, but it has decreased."- I know I stated a lot of information, I may have confused you a bit. I onl took the supplements from Mon-Thurs of last week and felt the symptoms starting Friday. It is Thursday now and he pelvic cramping is gone but the tenderness is still there- thinking I should just consider this side affects of the pill then?

March 8, 2012 - 2:38pm
HERWriter Guide

Hi again Anon!

Again, it's too early to take a pregnancy test - you will have to wait until Sunday at the very earliest to test (blood or urine).There is nothing you can do about it - that's just how it works.

If you have read that the ingredients may cause problems with absorption then this could be correct. Stop taking the supplement for now.

If your symptoms started the day after you had sex, then it has nothing to do with pregnancy, it takes at least 5 days to become pregnant from sex.

It sounds more like the supplement could be causing your problems. Have you looked up their other side effects? What you think may be to do with your reproductive system may actually be your digestive system.

Best,

~Susan

March 8, 2012 - 1:08pm
EmpowHER Guest
Anonymous

Hi Susan,
I do take my pills on time- I'm just worried about whether taking psyllium husk could interfere with the absorption of the pill. I asked my pharmacist and my gyn and they said that they did not know too much about it, but when I searched the supplement online it said that it could affect the absorption of any medication if taken within 2 hours of that medication. If it's not pregnancy related, then what else could it be? I've never felt this sense of cramping or breast tenderness mid cycle before, and I've been on this pill since Nov.
Do you have any advice for me? I guess I'm primarily worried about pregnancy- The last time my partner and I had sexual relations was on March 1st and I started feeling the symptoms on March 2nd. I can't remember specifically but we also may have done something on Feb 23, I got my last period on Feb 17th. I took a pregnancy test yesterday with evening urine and it was negative although I did see an evaporation line- It was gray in color and very thin compared to the thick blue control line (I used an Early Response CVS Pregnancy Test). I expect my period next week on Friday, should I take a pregnancy blood test to ease my worries??

March 8, 2012 - 12:58pm
HERWriter Guide

Hi Anon

Thanks  for your question. Birth control pills stop ovulation and if taken correctly (as you do!), you will not ovulate. Women who get pregnant when taking the b.c. pill "perfectly" rarely do take it perfectly or they take it with medications that can interfere with the performance of birth control.

If you think that the supplement that you have been taking could interfere with it, you need to check this out more. As a vegetarian, I eat soy but it did not affect my birth control at all. However, this may not always be the case, there could be something else in the supplement that might be an issue - call your doctor or pharmacist to make sure.

If you are pregnant, it's far too early for symptoms since you are only mid-cycle.

Best,

~Susan

March 8, 2012 - 10:23am
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Tags: